Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Cover of the book
Tytuł książki

Nonlinear boundary value problems for ordinary differential equations

Seria
Rozprawy Matematyczne tom/nr w serii: 244 wydano: 1985
Zawartość
Warianty tytułu
Abstrakty
EN

CONTENTS
Comments............................................................................................................................5
CHAPTER I
Introduction
§ 1. Elementary theory of second order differential equations...........................................12
§ 2. Topological preliminaries.............................................................................................14
§ 3. The maximum principle................................................................................................16
§ 4. Existence and a priori bounds-examples.....................................................................19
§ 5. Problems with other boundary conditions....................................................................25
CHAPTER II
The Bernstein theory of the equation y" = f(t, y, y')
§ 1. The homogeneous Dirichlet, Neumann, and periodic problems...................................28
§ 2. The homogeneous Sturm-Liouville problem................................................................34
§ 3. Inhomogeneous boundary conditions..........................................................................35
§ 4. Examples and remarks................................................................................................39
§ 5. Bernstein-Nagumo growth conditions..........................................................................44
§ 6. Nonlinear boundary conditions....................................................................................50
§ 7. Uniqueness..................................................................................................................52
CHAPTER III
Applications
§ 1. Steady-state temperature distributions........................................................................56
§ 2. The Thomas-Fermi problem........................................................................................59
§ 3. Singular boundary value problems..............................................................................62
§ 4. Osmotic flow.................................................................................................................64
§ 5. Positive solutions to diffusion equations......................................................................70
CHAPTER IV
Other second order boundary value problems
§ 1. Periodic solutions to differential equations of Nirenberg type......................................76
§ 2. The Dirichlet problem for y" = f(y') and the Neumann problem for y" = f(t,y,y').............85
§ 3. Upper and lower solutions...........................................................................................94
CHAPTER V
Even order systems and higher order equations
§ 1. General existence theorems........................................................................................99
§ 2. Second order systems...............................................................................................102
§ 3. Third and fourth order problems................................................................................108
§ 4. Higher even order equations......................................................................................111
CHAPTER VI
Numerical solution of boundary value problems
§ 1. Newton’s method........................................................................................................113
§ 2. The shooting method for the Dirichlet problem..........................................................115
§ 3. The shooting method for the Neumann problem........................................................120
§ 4. Quasilinearization for boundary value problems........................................................121
References.......................................................................................................................125
Słowa kluczowe
Tematy
Miejsce publikacji
Warszawa
Copyright
Seria
Rozprawy Matematyczne tom/nr w serii: 244
Liczba stron
128
Liczba rozdzia³ów
Opis fizyczny
Dissertationes Mathematicae, Tom CCXLIV
Daty
wydano
1985
Twórcy
Bibliografia
  • [1] E. A. Allgower, K. Georg, Simplicial and continuation methods for approximating fixed points and solutions to systems of equations, SIAM REVIEW 22 (1980), 28-85.
  • [2] M. Altman, A generalization of Newton's method, Bull. Acad. Polon. Sci. 3 (1955), 189-193.
  • [3] V. Ascher, R. D. Russel, Reformulation of boundary value problems into "standard" form, SIAM REVIEW 23 (1981), 238-254.
  • [4] P. M. Anselone, Collectively Compact Operator Approximation Theory, Prentice-Hall Inc., Englewood Cliffs, New Jersey 1971.
  • [5] K. E. Atkinson, A survey of numerical methods for the solution of Fredholm integral equations of the second kind, SIAM, Philadelphia 1976.
  • [6] C. T. H. Baker, C. Phillips, (editors), The Numerical Solution of Non-linear Problems, Oxford University Press, New York 1981.
  • [7] P. B. Bailey, L. F. Shampine, P. E. Waltman, Non-linear Two Point Boundary Value Problems, Academic Press, New York-London 1968.
  • [8] J. W. Bebernes, K. Schmitt, Periodic boundary value problems for systems of second 'order differential equations, J. Differential Equations 13, 1973.
  • [9] J. W. Bebernes, R. Gaines, K. Schmitt, Existence of periodic solutions for third and fourth order ordinary differential equations via coincidence degree, Ann. Soc. Sci. Bruxelles Ser. 188 (1974), 25-36.
  • [10] R. E. Bellman, R. E. Kalaba, Quasilinearization and Nonlinear Boundary Value Problems, Rand Report R-438-PR, Santa Monica, California, 1965.
  • [11] S. R. Bernfeld, V. Lakshmikantham, An Introduction to Nonlinear Boundary Value Problems, Academic Press, New York 1974.
  • [12] S. N. Bernstein, Sur les équations du calcul des variations, Ann. Sci. Ecole Norm. Sup. 29 (1912), 431-485.
  • [13] E. Bohl, Monotonie: Lösbarkeit und Numerik bei Operator-gleichungen, Springer-Verlag, Berlin-Heidelberg-New York 1974.
  • [14] W. H. Bossert, J. M. Diamond, Standing-gradient osmotic flow, J. General Physiology 50 (1967), 2061-2083.
  • [15] L. Cesari, Functional analysis and periodic solutions of nonlinear differential equations, Contributions to Differential Equations 1 (1963), 149-187.
  • [16] B. Childs, M. Scott, J. W. Daniel, E. Denman, P. Nelson (editors), Codes for boundary value problems in ordinary differential equations, Lecture Notes in Computer Science 76, Springer-Verlag, Berlin-Heidelberg-New York 1978.
  • [17] E. Coddington, N. Levinson, The Theory of Ordinary Differential Equations, McGraw-Hill, New York 1955.
  • [18] L. Collatz, Funktionalanalysis und numerische Mathematik, Springer-Verlag, Berlin-Göttingen-Heidelberg 1964.
  • [19] F. R. De Hoog, R. Weiss, The numerical solution of boundary value problems with an essential singularity, SIAM J. Numer. Analysis 16 (1979), 637-669.
  • [20] J. Dugundji, A. Granas, Fixed Point Theory, Vol. 1, Warszawa 1982.
  • [21] P. W. Eloe, J. Henderson, Nonlinear boundary value problems and a priori bounds on solutions, to appear in SIAM J. Appl. Math.
  • [22] R. M. Eisberg, Fundamentals of Modern Physics, John Wiley Sons, New York-London-Sydney 1961.
  • [23] L. H. Erbe, Nonlinear boundary value problems for second order differential equations, J. Differential Equations 7 (1970), 459-472.
  • [23A] Friedman, Partial Differential Equations of Parabolic Type, Prentice-Hall Inc. Englewood Cliffs, New Jersey 1964.
  • [24] R. E. Gaines, A priori bounds and upper and lower solutions for nonlinear second-order boundary value problems, J. Differential Equations 12 (1972), 291-312.
  • [25] R. E. Gaines, J. L. Mawhin, Coincidence degree and nonlinear differential equations, Springer Lecture Notes 568 (1977), 1-262.
  • [26] A. Granas, Sur la méthode de continuité de Poincaré, C. R. Acad. Sci., Paris 282 (1976), 983-985.
  • [27] A. Granas, R. B. Guenther, J. W. Lee, The shooting method for the numerical solution of a class of nonlinear boundary value problem, SIAM J. Numer. Analysis 16 (5) (1979), 828-836.
  • [28] A. Granas, R. B. Guenther, J. W. Lee, On a theorem of S. Bernstein, Pacific J. Math. 74 (1978), 67-82.
  • [29] A. Granas, R. B. Guenther, J. W. Lee, Nonlinear boundary value problems for some classes of ordinary differential equations, Rôcky Mountain J. Math. 10 (1980), 35-58.
  • [30] A. Granas, R. B. Guenther, J. W. Lee, Remarks on positive periodic solutions for second order differential equations, Bull. Acad. Polon. Sci. 26 (1978), 799-804.
  • [31] A. Granas, R. B. Guenther, J. W. Lee, A note on the Thomas-Fermi Equation, Zamm 60 (1980).
  • [32] A. Granas, R. B. Guenther, J. W. Lee, Applications of topological transversality of differential equations I (Some nonlinear diffusion problems), Pacific J. Math. 89 (1) (1980), 53-67.
  • [33] A. Granas, R. B. Guenther, J. W. Lee, Applications of topological transversality to differential equations II (The Neumann Problem), Pacific J. Math. 104 (1) (1983), 95-109.
  • [34] V. V. Gudkov, Io. A. Klokov, A. Ya. Lepin, V. D. Ponomarev, Two-point boundary value problems for ordinary differential equations (in Russian), Izdat. "Zinatne", Riga, URSS (1973).
  • [35] J. K. Hale, Ordinary Differential Equations, Wiley, New York 1969.
  • [36] P. Hartman, A. Winter, On nonincreasing solutions of y" = f(x,y,y'), Amer. J. Math. 73 (1951).
  • [37] P. Hartman, On boundary value problems for systems of ordinary nonlinear, second order differential equations, Trans. Amer. Math. Soc. 96 (I960), 493-509.
  • [38] P. Hartman, Ordinary differential equations, John Wiley & Sons, Inc., New York 1964.
  • [39] P. Hartman, On two point boundary value problems for nonlinear second order systems, SIAM J. Math. Anal. 5 (1974), 172-177.
  • [40] P. W. Hemker, A numerical study of stiff two-point boundary problems, Mathematical Centre Tracts 80, Mathematisch Centrum, Amsterdam 1979.
  • [41] E. Isaacson, H. Keller, Analysis of Numerical Methods, John Wiley, New York 1966.
  • [42] L. K. Jackson, Subfunctions and second-order ordinary differential inequalities, Advances in Math. 2 (1968), 307-363.
  • [43] L. K. Jackson, Boundary value problems for ordinary differential equations, Studies in ordinary differential equations (J. K. Hale, éd.), MAA Studies in Mathematics, Vol. 14, Mathematical Assoc, of America, Washington, D. C., 1977.
  • [44] L. V. Kantorovich, Functional analysis and applied methematics (in Russian), Uspehi Mat. Nauk. 3 (1948), 89-185, Trans. C. D. Benster, Nat’1 Bur. Stand. (1948).
  • [45] J. L. Kaplan, A. Lasota, J. A. Yorke, An application of the Wazewski Retract Method to boundary value problems, Zeszyty Nauk Uniw. Jagiell.
  • [46] S. Karamadian, (Ed.), Fixed Points, Algorithms and Applications, Academic Press, 1977.
  • [47] H. Keller, Numerical Methods of Two-point Boundary Value Problems, Blaisdell, Toronto 1968.
  • [48] H. Keller, Numerical solution of two-point boundary value problems, Regional Conf. Series, No. 24, Society for industrial and applied mathematics, Philadelphia (1976).
  • [49] R. G. Kellogg, Uniqueness in the Schauder fixed point theorem, Proc. AMS, 60 (1976), 207-210.
  • [50] R. G. Kellogg, Osmotic flow in a tube with stagnant points, Technical Note BN-818, IFDAM, Univ. of Maryland, College Park MD (1975).
  • [51] H. W. Knobloch, An existence theorem for periodic solutions of nonlinear ordinary differential equations, Michigan Math. J. 9 (1962).
  • [52] H. W. Knobloch, Eine neue Methode zur Approximations periodischer Lösungen nichtlinearer Differentialgleichungen zweiter Ordnung, Math. Zeit. 82 (1963), 177-197.
  • [53] H. W. Knobloch, On the existence of periodic solutions for second order vector differential equations, J. Differ. Equations 9 (1971), 67-85.
  • [54] A. Lasota, J. A. Yorke, Existence of solutions of two-point boundary value problems for nonlinear systems, J. Differ. Equations 11 (1972), 509-518.
  • [55] A. Lasota, Z. Opial, Sur les solutions périodiques des équations différentielles ordinaires. Ann. Polon. Math. 16, 69-94.
  • [56] A. Lasota, F. H. Szafraniec, Sur les solution périodiques d'une équation différentielle ordinaire d'ordre n, Ann. Polon. Math. 18, 339-344.
  • [57] S. Lefschetz, Contributions to the Theory of Nonlinear Oscillations (Annales of Mathematics Studies) No. 20 (1950), No. 29 (1952), No. 36 (1956), No. 41 (1958), No. 45 (1960), Princeton University Press, Princeton.
  • [58] C. D. Luning, W. L. Perry, Positive solutions of negative exponent generalized Emden-Fowler boundary value problems, SIAM J. Math. Anal. 12 (1981), 874-879.
  • [59] R. H. Martin, Jr., Nonlinear Operators, and Differential Equations in Banach Spaces, John Wiley & Sons, New York 1976.
  • [60] J. L. Mawhin, Functional analysis and boundary value problem. Studies in Ordinary Differential Equations (J. K. Hale, editor), MAA Studies in Mathematics, vol. 14, Mathematical Association of America, Washington D. C., 1977,
  • [61] J. L. Mawhin, N. Rouche, Ordinary differential equations stability and periodic solutions, Pitman Advanced Publishing Program, Boston 1980.
  • [62] R. McKelvey, (Ed.), Lectures on ordinary differential equations, Academic Press, 1970.
  • [63] J. Myjak, Boundary value problems for nonlinear differential and difference equations of the second order, Zeszyty Nauk Univ. Jagiell. Prace Mat. Zeszyt 15 (1971), 113—123.
  • [64] M. Nagumo, Ueber die differentialgleichung y" = f(x,y,y'), Proc. Phys.-Math. Soc. Japan 19 (3) (1937), 861-866.
  • [65] M. Nagumo, Ueber des Randwertproblem der nichtlinearen gewöhnlichen Differentialgleichungen zweiter Ordnung, Proc. Phys.-Math, Soc. Japan 24 (1942), 845-851.
  • [66] L. Nirenberg, Functional analysis, Courant Institute of Mathematical Sciences Lecture Notes No. 17.
  • [67] O. Perron, Eine neue Behandling der Randwertaufgabe für ∆u - 0, Math. Z. 18 (1923), 42-54.
  • [68] P. Prenter, Splines and Variational Methods, John Wiley & Sons, New York 1975.
  • [69] M. H. Pro tier, H. F. Weinberger, Maximum Principles in Differential Equations, Prentice-Hall Inc., Englewoods Cliffs, N. J. 1967.
  • [70] S. M. Roberts, J. S. Shipman, Two Point Boundary Value Problems; Shooting Methods, Elsevier, New York 1972.
  • [71] A. M. Samoilenko, N. I. Ronto, Numerical-analytic methods of investigating periodic solutions, MIR publishers, Moscow 1979.
  • [72] K. Schmitt, Periodic solutions of nonlinear second order differential equations, Math. Z. 98 (1967), 200-207.
  • [73] K. Schmitt, Periodic solutions of systems of second order differential equations, J. Differ. Equations 11 (1972), 180-192.
  • [74] S. Sędziwy, On periodic solutions of a certain third-order non-linear differential equation 17 (1965), 147-154.
  • [75] S. Sędziwy, Periodic solutions of a system of nonlinear differential equations, Proc. Amer. Math. Soc. 48 (1975), 328-336.
  • [76] S. Sędziwy, Periodic solutions of $x" - f(x)x'^{2n} - g(x) = p(t)$, Ann. Polon. Math. 21, 231-237.
Języki publikacji
EN
Uwagi
Identyfikator YADDA
bwmeta1.element.zamlynska-d191e607-1373-43f5-abed-b660628c2a50
Identyfikatory
ISBN
83-01-06019-0
ISSN
0012-3862
Kolekcja
DML-PL
Zawartość książki

rozwiń roczniki

JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.